The National Agency for Food and Drug Administration and Control (NAFDAC) has alerted Nigerians on the dangers of e-cigarettes.
In a statement made by the NAFDAC’s Director-General, Prof. Moji Adeyeye that the U.S. Food and Drug Administration revealed that there were risks involved with the use of e-cigarettes.
She advised Nigerians who used it to desist, adding that users of the product stood the risk of having convulsion.
Most users of e-cigarettes have experienced seizures, with most reports involving youth or young adult users.
She also said that seizures or convulsions are known potential side effects of nicotine toxicity and have been reported in the scientific literature in relation to intentional or accidental swallowing of e-liquid.
She also urged healthcare providers to investigate the use of e-cigarette by their patients, especially those with seizure.
She added that healthcare professionals and patients are also encouraged to report adverse events or side effects related to the use of these products to the nearest NAFDAC office.